Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 23, NWS San Angelo, TX

April 12, 2021McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 5:55 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 53 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2021, 5:55 PM CDT (22:55 UTC)
Expired
Apr 12, 2021, 6:48 PM CDT
In force
53 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCulloch County, TX, San Saba County, TX

What was reported inside it

TimeReportWhereRemark
Apr 12, 6:02 PM CDTHAIL 1.55 W Voca, TX
Apr 12, 6:04 PM CDTHAIL 25 W Voca, TX
Apr 12, 6:06 PM CDTHAIL 2.752 Sw Voca, TXSPOTTER ESTIMATED BASEBALL TO POSSIBLY UP TO GRAPEFRUIT SIZE HAIL SOUTHWEST OF VOCA AT THE INTERSECTION OF COUNTY ROADS 216 AND 218. TIME ESTIMATED BY RADAR.
Apr 12, 6:08 PM CDTHAIL 1.75Voca, TX
Apr 12, 6:12 PM CDTHAIL 2.75Voca, TX
Apr 12, 6:18 PM CDTHAIL 2.751 Wnw Voca, TX
Apr 12, 6:19 PM CDTHAIL 2.754 Wsw Voca, TXWINDSHIELD OF MOTOR VEHICLE DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-408 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WUUS54 KSJT 122255
SVRSJT
TXC307-411-130000-
/O.NEW.KSJT.SV.W.0023.210412T2255Z-210413T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
555 PM CDT Mon Apr 12 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern McCulloch County in west central Texas...
  West central San Saba County in west central Texas...

* Until 700 PM CDT.

* At 554 PM CDT, a severe thunderstorm was located over Camp San
  Saba, or 9 miles south of Brady, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Voca around 605 PM CDT.
  Brady around 620 PM CDT.
  Rochelle around 635 PM CDT.

Other locations impacted by this severe thunderstorm include Us-
190 Near The Mcculloch-San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3094 9920 3094 9935 3098 9944 3135 9923
      3113 9889
TIME...MOT...LOC 2254Z 215DEG 20KT 3100 9930 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
3 follow-up statements
923 
WWUS54 KSJT 122259
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
559 PM CDT Mon Apr 12 2021

TXC307-411-130000-
/O.CON.KSJT.SV.W.0023.000000T0000Z-210413T0000Z/
McCulloch TX-San Saba TX-
559 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES...

At 559 PM CDT, a severe thunderstorm was located over Camp San Saba,
or 8 miles southeast of Brady, moving northeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Voca around 605 PM CDT.
  Brady around 620 PM CDT.
  Rochelle around 635 PM CDT.

Other locations impacted by this severe thunderstorm include Us-
190 Near The Mcculloch-San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3094 9920 3094 9935 3098 9944 3135 9923
      3113 9889
TIME...MOT...LOC 2259Z 215DEG 20KT 3103 9928 

HAIL...1.75IN
WIND...60MPH
 
$$

SK
745 
WWUS54 KSJT 122321
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
621 PM CDT Mon Apr 12 2021

TXC307-411-130000-
/O.CON.KSJT.SV.W.0023.000000T0000Z-210413T0000Z/
McCulloch TX-San Saba TX-
621 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES...

At 621 PM CDT, a severe thunderstorm was located near Voca, or 14
miles southeast of Brady, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Camp San Saba and Voca. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3094 9920 3094 9929 3116 9926 3113 9889
TIME...MOT...LOC 2321Z 265DEG 19KT 3101 9913 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
695 
WWUS54 KSJT 122348
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
648 PM CDT Mon Apr 12 2021

TXC307-411-122357-
/O.CAN.KSJT.SV.W.0023.000000T0000Z-210413T0000Z/
McCulloch TX-San Saba TX-
648 PM CDT Mon Apr 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCULLOCH AND
WEST CENTRAL SAN SABA COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3094 9920 3094 9929 3116 9926 3113 9889
TIME...MOT...LOC 2342Z 215DEG 20KT 3113 9903 

$$

SJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:56 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 12, 2:56 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
256 PM CDT Mon Apr 12 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Mon Apr 12 2021

A well developed cumulus field had developed along and south of a
cold front at 245 PM CDT...from Big Lake to San Angelo to
Brady...then south to Sonora and Junction. This area is unstable
with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short
range models indicate storms developing in this region around 5
PM...with additional storms later this evening....farther north in
the Big Country...as warm moist air aloft moves over cool air at the
surface. SPC has a slight risk of severe storms along and east of an
Ozona to San Angelo to Winters to Cross Plains line. Main threats
are large hail and damaging winds. Storms will weaken by midnight.

Tuesday will be cooler. Isolated showers are possible in the morning
with rain chances...with perhaps a thunderstorm...increasing in the
afternoon...as some weak upper shortwaves move though. No severe
storms are expected Tuesday as the atmosphere will not be as
unstable. Clouds and showers will keep highs mainly in the 60s
Tuesday.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 252 PM CDT Mon Apr 12 2021

The extended period will feature cooler temperatures into next
weekend, along with rain chances each day. Post frontal airmass
will remain in place Wednesday into Thursday, with mostly cloudy
skies and below normal temperatures. Looking at mostly zonal flow
aloft through this time frame, with perhaps some minor embedded
disturbances affecting the area. Will maintain chance POPs through
Thursday, due to these weak disturbances and some isentropic
ascent occurring. Models show a more significant system affecting
the region Thursday night into the Saturday, as an upper trough
tracks across the Rockies and into the Plains. This system is
expected to send another cold front south across the area Friday
night, with a reinforcing shot of cooler air into the weekend.
Scattered showers and thunderstorms will be possible Friday into
Saturday, associated with the front and lift from the upper
trough.

&&

.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Mon Apr 12 2021

Cold front had push south of San Angelo and was just north of
Brady at 18Z. Isolated to scattered showers and thunderstorms are
expected to develop near San Angelo to Brady late afternoon and
across most of the terminals this evening. Have VCTS for terminals
this evening. MVFR ceilings otherwise spread north overnight and
Tuesday morning over all but KABI.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  65  50  59 /  30  40  50  50
San Angelo 	 53  65  52  63 /  40  40  40  50
Junction 	 55  70  56  70 /  40  40  30  50
Brownwood 	 53  68  53  64 /  40  30  50  50
Sweetwater 	 48  62  49  58 /  20  40  50  50
Ozona      	 55  65  55  66 /  30  40  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...04
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
224 PM CDT Mon Apr 12 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
224 PM CDT Mon Apr 12 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible late this afternoon and
evening. The best potential for severe storms is along and east
of an Ozona...San Angelo...Winters....Cross Plains line. The
primary hazards are large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Apr 12, 4:33 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
433 PM CDT Mon Apr 12 2021

TXZ073-154-168-122215-
Menard TX-McCulloch TX-Concho TX-
433 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCULLOCH...
NORTHEASTERN MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 515 PM
CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Eden, or 11 miles north of Menard, moving northeast at
25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Melvin around 515 PM CDT.

Other locations impacted by this storm include The Intersection Of
Us-190 And Ranch Road 1311, Us-83 Near The Menard-
Concho County Line and Live Oak.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3096 9988 3112 9997 3133 9957 3100 9943
TIME...MOT...LOC 2132Z 244DEG 20KT 3108 9985
Local storm report, Apr 12, 5:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
540 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             6 W BRADY               31.14N 99.44W
04/12/2021  E0.75 INCH       MCCULLOCH          TX   TRAINED SPOTTER

&&

KB
Local storm report, Apr 12, 5:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 SW BRADY              31.13N 99.35W
04/12/2021  E1.00 INCH       MCCULLOCH          TX   BROADCAST MEDIA

&&

KB

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:33 PM CDTSpecial Weather StatementSJTConcho42 min
Apr 12, 4:55 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard65 min
Apr 12, 6:11 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba51 min
Apr 12, 6:27 PM CDTSevere Thunderstorm WarningSJTMason, San Saba63 min
Apr 12, 6:38 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba3 hr
Apr 12, 6:56 PM CDTSpecial Weather StatementSJTMason49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.